Alert archive / Minnesota / Tornado Warnings in 2009

Tornado Warning 27, NWS La Crosse, WI

August 19, 2009Winona County, Minnesota

NWS La Crosse, WI issued this tornado warning at Aug 19, 2009, 4:45 PM CDT for Winona County, Minnesota. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2009, 4:45 PM CDT (21:45 UTC)
Expired
Aug 19, 2009, 5:15 PM CDT
In force
30 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

County Winona County, MN

The radar

The La Crosse radar (KARX), 62 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 4:58 PM CDTFUNNEL CLOUDLewiston, MN
Aug 19, 5:00 PM CDTFUNNEL CLOUD1 W Lewiston, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2009-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2009-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
368 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KARX 192145
TORARX
MNC169-192215-
/O.NEW.KARX.TO.W.0027.090819T2145Z-090819T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
445 PM CDT WED AUG 19 2009

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN WINONA COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 515 PM CDT

* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH A DEVELOPING TORNADO NEAR UTICA...OR 
  17 MILES WEST OF WINONA...MOVING NORTHEAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  LEWISTON AND BETHANY AROUND 450 PM...
  ALTURA AROUND 455 PM...
  STOCKTON AND COUNTY ROADS 28 AND 31 AROUND 500 PM...
  ROLLINGSTONE AROUND 505 PM...
  WINONA AND GOODVIEW AROUND 510 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

&&

LAT...LON 4419 9188 4419 9186 4403 9159 4384 9197
      4385 9202 4398 9209
TIME...MOT...LOC 2145Z 223DEG 28KT 4399 9198

$$

BOYNE
4 follow-up statements
000 
WWUS53 KARX 192151
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
451 PM CDT WED AUG 19 2009

MNC169-192215-
/O.CON.KARX.TO.W.0027.000000T0000Z-090819T2215Z/
WINONA MN-
451 PM CDT WED AUG 19 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR WESTERN
WINONA COUNTY...

AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR UTICA...OR 15 MILES
WEST OF WINONA...MOVING NORTHEAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  ALTURA AROUND 455 PM...
  STOCKTON AROUND 505 PM...  
  ROLLINGSTONE AROUND 510 PM...
  WINONA AND GOODVIEW AROUND 515 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT THURSDAY MORNING FOR
NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

&&

LAT...LON 4419 9188 4419 9186 4403 9159 4384 9197
      4385 9202 4398 9209
TIME...MOT...LOC 2151Z 227DEG 24KT 4401 9194

$$

BOYNE
000 
WWUS53 KARX 192155
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
455 PM CDT WED AUG 19 2009

MNC169-192215-
/O.CON.KARX.TO.W.0027.000000T0000Z-090819T2215Z/
WINONA MN-
455 PM CDT WED AUG 19 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR WESTERN
WINONA COUNTY...

AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LEWISTON...OR 
12 MILES WEST OF WINONA...MOVING EAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  LEWISTON AROUND 500 PM...
  WYATTVILLE AROUND 505 PM...
  STOCKTON AND ROLLINGSTONE AROUND 510 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT THURSDAY MORNING FOR
NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

&&

LAT...LON 4394 9196 4407 9198 4419 9188 4419 9186
      4403 9159 4386 9194
TIME...MOT...LOC 2155Z 260DEG 21KT 4400 9190

$$

BOYNE
000 
WWUS53 KARX 192203
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
503 PM CDT WED AUG 19 2009

MNC169-192215-
/O.CON.KARX.TO.W.0027.000000T0000Z-090819T2215Z/
WINONA MN-
503 PM CDT WED AUG 19 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR WESTERN
WINONA COUNTY...

AT 500 PM CDT...A FUNNEL CLOUD WAS REPORTED BY SPOTTERS NEAR 
LEWISTON.

AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO NEAR LEWISTON...OR 10 MILES WEST 
OF WINONA...MOVING EAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  ROLLINGSTONE AROUND 505 PM...
  STOCKTON AND WHITMAN AROUND 510 PM...
  WINONA AND GOODVIEW AROUND 515 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT THURSDAY MORNING FOR
NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

&&

LAT...LON 4394 9196 4407 9198 4419 9188 4419 9186
      4403 9159 4386 9194
TIME...MOT...LOC 2201Z 256DEG 24KT 4400 9184

$$

BOYNE
000 
WWUS53 KARX 192212
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
512 PM CDT WED AUG 19 2009

MNC169-192222-
/O.EXP.KARX.TO.W.0027.000000T0000Z-090819T2215Z/
WINONA MN-
512 PM CDT WED AUG 19 2009

...THE TORNADO WARNING FOR WESTERN WINONA COUNTY EXPIRES AT 
515 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING
FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

LAT...LON 4394 9196 4407 9198 4419 9188 4419 9186
      4403 9159 4386 9194
TIME...MOT...LOC 2212Z 256DEG 24KT 4402 9174

$$

BOYNE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this tornado warning went out at Aug 19, 2:05 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 19, 2:05 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
205 PM CDT WED AUG 19 2009

.SHORT TERM...TONIGHT THROUGH SATURDAY

FORECAST CONCERNS CONTINUE TO BE RAIN CHANCES THROUGH FRIDAY AND
COLDER TEMPERATURES THURSDAY/FRIDAY.

WATER VAPOR IMAGERY THIS AFTERNOON SHOWS TWO PIECES OF ENERGY
CURRENTLY AFFECTING THE NORTHERN PLAINS/UPPER MIDWEST. THE FIRST
PIECE THAT IS HAVING AN IMMEDIATE IMPACT IS A MID-LEVEL TROUGH THAT
TRACKED FROM NEB INTO NORTHWEST IA TODAY. AMPLE 850-700MB MOISTURE
TRANSPORT AHEAD OF THIS WAVE WAS PRODUCING A LARGE/ELONGATED AREA OF
RAIN AND EMBEDDED THUNDERSTORM ACTIVITY FROM EASTERN MN THROUGH
EASTERN IA AND NORTHEAST MO. SECOND MID-LEVEL TROUGH/CLOSED LOW WAS
OVER SOUTHERN MANITOBA...MOVING SOUTHEAST.

19.12Z NAM/WRF/GFS AND 19.09Z SREF ALL IN PRETTY GOOD AGREEMENT
THROUGH THE SHORT TERM.

THE MID-LEVEL TROUGH OVER SOUTHERN MANITOBA WILL CONTINUE TO
DEEPEN...FORMING AN ANOMALOUSLY DEEP CLOSED LOW AS IT TRACKS INTO
NORTHERN WI BY THU 12Z. THIS WILL TRANSLATE TO DEEP SURFACE LOW
PRESSURE OF AROUND 997 MB. AXIS OF STRONG 850-700MB MOISTURE
TRANSPORT/PRECIPITABLE WATERS OF 1.5-1.75 INCH AHEAD OF THIS LOW WILL
SHIFT EAST OF THE MISSISSIPPI RIVER BY EARLY THIS EVENING...AND EAST
OF THE FORECAST AREA BY MIDNIGHT...AS DRY SLOT WORKS INTO THE AREA.
SINCE HEAVIEST BAND OF RAIN/EMBEDDED THUNDERSTORMS DIRECTLY TIED TO
THIS MOISTURE TRANSPORT...FELT CONFIDENT ENOUGH TO ADD TIME
RESOLUTION TO THE POP/WX GRIDS TONIGHT. ONCE THE DRY SLOT SHUNTS THE
BEST MOISTURE TRANSPORT EAST OF THE AREA...EITHER SCATTERED
SHRA/ISOLATED T OR POCKETS OF DRIZZLE CAN BE EXPECTED.

ANOMALOUSLY DEEP/STACKED LOW WILL ROTATE OVERHEAD ON THURSDAY...WITH
SCATTERED SHRA/ISOLD THUNDER EXPECTED ASSOCIATED WITH COLD CYCLONIC
FLOW/STEEP LAPSE RATES. 850MB TEMPERATURES ONLY HOVERING NEAR
10C/SCATTERED PRECIPITATION/CLOUD COVER WILL ALL ADD UP TO A FAIRLY
CHILLY DAY WITH HIGHS ONLY TOPPING OFF IN THE MID 60S TO NEAR 70.
FAIRLY BLUSTERY WEST WINDS WILL ALSO ADD TO THE AUTUMN-LIKE CHILL.
THE LOW WILL LINGER OVERHEAD THROUGH FRIDAY FOR ANOTHER MOSTLY
CLOUDY/CHILLY DAY WITH SCATTERED SHRA ACTIVITY. THE LOW BEGINS TO
SHIFT EAST OF THE AREA/FILL FRIDAY NIGHT AS A RIDGE OF HIGH PRESSURE
STARTS TO BUDGE EAST FROM THE PLAINS. KEPT A SMALL CHANCE OF SHRA
ACROSS THE EAST THROUGH FRIDAY NIGHT IN CLOSER PROXIMITY TO THE
DEPARTING LOW.

HIGH PRESSURE BUILDS INTO THE AREA WITH FERVOR SATURDAY...PROVIDING
SUNNY AND WARMER CONDITIONS TO THE REGION.

.LONG TERM...SUNDAY THROUGH WEDNESDAY

19.00Z ECMWF AND 19.06Z GFS IN FAIRLY GOOD AGREEMENT WITH OVERALL
SYNOPTIC SETUP THROUGH THE PERIOD. THE MODELS HOLD THE RIDGE
STRONGLY OVER THE AREA THROUGH MONDAY...THEN START BREAKING THE
RIDGE DOWN BY MONDAY NIGHT AS A STRONG MID-LEVEL TROUGH/SURFACE LOW
MOVES THROUGH CENTRAL CANADA. COLD FRONT FROM THIS LOW SLOWLY DROPS
SOUTHWARD ACROSS THE AREA MONDAY NIGHT THROUGH TUESDAY NIGHT FOR
SHRA/TS CHANCES. BOTH MODELS THEN SHOW CANADIAN HIGH PRESSURE
BUILDING INTO THE AREA ON WEDNESDAY FOR DRY CONDITIONS ALONG WITH
TEMPERATURES RIGHT AROUND SEASONAL NORMALS.

&&

.AVIATION...LATE THIS AFTERNOON THROUGH THURSDAY MORNING

A SHORT WAVE TROUGH WILL MOVE NORTHEAST THROUGH THE REGION LATE THIS
AFTERNOON AND EVENING. THE 19.12Z MODELS ARE INDICATING STRONG
FRONTOGENETIC FORCING ACROSS NORTHEAST IOWA AND SOUTHEAST MINNESOTA
THROUGH 20.00Z AND ACROSS WESTERN WISCONSIN THROUGH 20.03Z. IN
ADDITION...THE PRECIPITABLE WATERS ARE INCREASING TO AROUND
1.75 INCHES AND WARM CLOUD DEPTHS INCREASE INTO THE 3.5 TO 4 KM
RANGE. AS A RESULT...ANY SHOWERS OR THUNDERSTORMS WILL HAVE THE
POTENTIAL OF PRODUCING VERY HEAVY RAIN. RAINFALL RATES UP TO 1.25
INCHES HAVE BEEN OBSERVED ACROSS SOUTH CENTRAL MINNESOTA EARLIER
THIS AFTERNOON...AND THESE RATES WILL BE POSSIBLE ACROSS OUR AREA
THROUGH MID EVENING. THERE MAY BE EVEN AN ISOLATED SEVERE
THUNDERSTORM ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

ONCE THIS PRECIPITATION MOVES NORTHEAST OF THE AREA...THE
PRECIPITATION WILL LIKELY BECOME MORE SCATTERED. WITH A MOIST
BOUNDARY LAYER TONIGHT AND THURSDAY MORNING...FOG IN THE 2-4 STATUE
MILE RANGE WILL BE POSSIBLE. IN ADDITION...CEILINGS WILL LIKELY
REMAIN LESS THAN 1500 FEET.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...DAS
AVIATION..........BOYNE
Hazardous weather outlook, Aug 19, 2:42 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
242 PM CDT WED AUG 19 2009

WIZ017-029-201100-
CLARK-TAYLOR-
242 PM CDT WED AUG 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT.
SEVERE WEATHER IS NOT ANTICIPATED WITH THESE STORMS. THE RAIN THIS
AFTERNOON AND EVENING MAY BE HEAVY ENOUGH TO CAUSE SOME LOCALIZED
FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ON THURSDAY. SEVERE WEATHER IS
NOT EXPECTED WITH THESE STORMS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT.
HOWEVER...IT IS TOO EARLY TO DISCERN THE SEVERE WEATHER POTENTIAL
WITH THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041>044-
053>055-061-201100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-
FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-
WINNESHIEK-WINONA-
242 PM CDT WED AUG 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LOW PRESSURE SYSTEM WILL PRODUCE SCATTERED THUNDERSTORMS AS IT
MOVES NORTHEAST THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW
OF THESE THUNDERSTORMS MAY BECOME SEVERE. THE MAIN THREAT LOOKS TO
BE DAMAGING WINDS. HOWEVER ISOLATED TORNADOES ARE ALSO POSSIBLE
ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST
WISCONSIN. IN ADDITION...THE RAIN THIS AFTERNOON AND EVENING MAY BE
HEAVY ENOUGH TO CAUSE SOME LOCALIZED FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ON THURSDAY. SEVERE
WEATHER IS NOT EXPECTED WITH THESE STORMS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT.
HOWEVER...IT IS TOO EARLY TO DISCERN THE SEVERE WEATHER POTENTIAL
WITH THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY AT TIMES THROUGH 8 PM
EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

AJ/BOYNE

In the hours before

Local storm report, Aug 19, 3:35 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
335 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TORNADO          2 SE FREDERICKSBURG     42.94N 92.17W
08/19/2009                   CHICKASAW          IA   TRAINED SPOTTER

            POSSIBLE TORNADO DESTROYED A BARN

&&

BOYNE
Special weather statement, Aug 19, 3:38 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
338 PM CDT WED AUG 19 2009

IAZ009-010-019-029-192100-
CHICKASAW-FAYETTE-HOWARD-WINNESHIEK-
338 PM CDT WED AUG 19 2009

...STRONG THUNDERSTORMS MOVING ACROSS PARTS OF NORTHEAST IOWA...

AT 318 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS BETWEEN
MAYNARD AND JERICO IN NORTHEAST IOWA. THESE THUNDERSTORMS WILL
AFFECT THE PROTIVIN...CALMAR...AND WEST UNION AREAS AROUND 4 PM.

THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO
50 MPH AND UP TO DIME SIZE HAIL. THERE MAY BE EVEN A BRIEF TORNADO.

BOYNE
Special weather statement, Aug 19, 3:57 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
357 PM CDT WED AUG 19 2009

IAZ009-010-019-MNZ079-087-088-094-095-WIZ032-192200-
BUFFALO-CHICKASAW-FILLMORE-HOWARD-MOWER-OLMSTED-WABASHA-WINNESHIEK-
WINONA-
357 PM CDT WED AUG 19 2009

...STRONG THUNDERSTORMS MOVING ACROSS PARTS OF NORTHEAST IOWA AND
SOUTHEAST MINNESOTA...

AT 348 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
FROM JUST WEST OF LAKE CITY MINNESOTA SOUTH TO ELMA IOWA. THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...
HAIL UP TO DIME SIZE...AND POSSIBLE ISOLATED TORNADOES. THIS LINE
WAS MOVING EAST AT 20 MPH AND IT WILL EXTEND FROM NELSON WISCONSIN
TO CRESCO IOWA BY 5 PM.

BOYNE
Local storm report, Aug 19, 3:59 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
359 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TORNADO          2 NE HAWKEYE            42.96N 91.92W
08/19/2009                   FAYETTE            IA   FIRE DEPT/RESCUE

            HAWKEYE FIRE DEPARTMENT REPORTED TORNADO ON GROUND
            NORTHEAST OF HAWKEYE

&&

DTJ
Local storm report, Aug 19, 4:40 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
440 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     FUNNEL CLOUD     2 S CASTALIA            43.08N 91.68W
08/19/2009                   FAYETTE            IA   LAW ENFORCEMENT

&&

DTJ
Local storm report, Aug 19, 4:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
445 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     FUNNEL CLOUD     5 NE CALMAR             43.23N 91.80W
08/19/2009                   WINNESHIEK         IA   PUBLIC

&&

DTJ

Nearby

Tornado Warnings in Minnesota, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.